Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 7, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 21, 2019, 3:11 PM EDT for Hancock County, Washington County, Maine. It took effect at Jun 22, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 3:11 PM EDT (19:11 UTC)
- In effect from
- Jun 22, 2019, 8:00 AM EDT
- Expired
- Jun 22, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469 WHUS41 KCAR 211911 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 311 PM EDT Fri Jun 21 2019 MEZ029-030-220315- /O.NEW.KCAR.BH.S.0007.190622T1200Z-190623T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 311 PM EDT Fri Jun 21 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * TIMING...From Saturday morning through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Hewitt
4 follow-up statements
544 WHUS41 KCAR 220053 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 853 PM EDT Fri Jun 21 2019 MEZ029-030-220900- /O.CON.KCAR.BH.S.0007.190622T1200Z-190623T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 853 PM EDT Fri Jun 21 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * TIMING...From 8 AM EDT Saturday through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
540 WHUS41 KCAR 220657 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 257 AM EDT Sat Jun 22 2019 MEZ029-030-221500- /O.CON.KCAR.BH.S.0007.190622T1200Z-190623T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 257 AM EDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
743 WHUS41 KCAR 221400 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 1000 AM EDT Sat Jun 22 2019 MEZ029-030-230000- /O.CON.KCAR.BH.S.0007.000000T0000Z-190623T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1000 AM EDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...Until 8 PM EDT this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ VJN
462 WHUS41 KCAR 230015 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 815 PM EDT Sat Jun 22 2019 MEZ029-030-240000- /O.EXP.KCAR.BH.S.0007.000000T0000Z-190623T0000Z/ /O.NEW.KCAR.BH.S.0008.190623T1200Z-190624T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 815 PM EDT Sat Jun 22 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT Sunday through Sunday evening. * TIMING...From 8 AM EDT Sunday through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park * Beach Hazard...The warm air temperatures in the mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the upper 40s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 21, 12:29 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 21, 12:29 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1229 PM EDT Fri Jun 21 2019 .SYNOPSIS... Low pressure will track east over Nova Scotia this afternoon then stall over the eastern Maritimes through the weekend as high pressure builds in from the west. && .NEAR TERM /THROUGH TONIGHT/... Update 1230 PM: Made adjustment to the precip chances as the radar showed the rain moving out of the area much quicker than previously expected. The latest HRRR/RAP and NAM12 line up well per the radar trends and latest obs. The midnight crew had a good read on the afternoon temps and decided to stay w/the current forecast. Previous Discussion... Low pressure will move from the Gulf of Maine this morning to southern Nova Scotia later today then eastward along the coast of Nova Scotia tonight. As the low moves off to the east expect the rain to end across the region from northwest to southeast during the day today. Partial clearing is then expected across the north and west later in the day today and across the southeast tonight as high pressure builds in from the northwest. Northerly winds are expected to increase this afternoon behind the departing low pressure system. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Sat wl feature departing sfc low getting hung up in the Canadian Maritimes as feature bcms stacked. Cold pool aloft looks to swing thru on Sat aftn and hv added chc pops along with slgt chc for thunder acrs most of the area in the aftn. Any storm that can develop will hv the potential to produce small hail as 0C and -20C levels drop to under 10k and 20k, respectively. Diurnal htg wl result in a fair amnt of clds on Sat with maxes just slightly blo normal as nw winds cont to draw in cooler air. Nw winds wl likely gust to near 30mph in the aftn, especially in the higher terrain ovr the north and acrs the lks as mixing to nr 750mb wl mix down a portion of 35kt winds. Blocking ovr the North Atlantic wl trap H5 low in the Canadian Maritimes thru the end of the pd. Pressure gradient rmns tight on Sunday with breezy nw winds contg in the aftn, albeit a little lighter as ridge axis wl be appchg fm the west. Cannot rule out an isold shower at any point drg the day Sun as minor disturbances rotate thru in cyclonic flow. Maxes on Sun wl top out arnd 80F over interior Downeast with l/m 70s along the coast. Slightly cooler temps aloft work thru nrn zones and highs wl rmn just blo seasonal norms, arnd 70F on Sunday. Clr skies and lgt winds expected Sun night wl allow radn'l cooling ovr deeper vlys Mon morning. Min temps wl dip into the 40s in the North Woods but cannot rule out a 30-degree reading in notorious cldr locations. && .LONG TERM /MONDAY THROUGH THURSDAY/... Ridge axis expected to dominate the weather on Mon with temps lkly to rise to nr 70F again acrs the north and l/m70s in Downeast. H5 system mvg thru Canada wl begin to flatten upr ridge on Tue with chcs for pcpn increasing Tue aftn into Wed. Blocky pattern conts thru the end of the week with sporadic shower chcs contg each pd and temps rmng close to normal. No significant warm-ups or cooldowns in site ovr the northeast for the foreseeable future. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... NEAR TERM: MVFR/IFR conditions are expected today then VFR conditions tonight. SHORT TERM: VFR expected Sat morning with showers developing during the afternoon leading to ocnl MVFR restrictions. VFR continues into Tuesday under high pressure. && .MARINE... NEAR TERM: Have used the NAM to initialize the wind grids. Will not make an adjustments to model wind speeds as air temperatures over the waters will remain relatively cool. For Waves: Expect intermediate period southerly swell to be the primary wave system today with a secondary northerly wind wave. Total Water Level: Current observations along the coast indicate a +0.40 to +0.50 anomaly so will adjust the Base Tide Anomaly to +0.40 through Saturday morning then slowly reduce it over the weekend. SHORT TERM: Winds and seas remain below SCA levels through the weekend. Wind gusts expected to approach 22kts over the outer waters Sun morning. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hewitt
Hazardous weather outlook, Jun 21, 2:48 AM EDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 248 AM EDT Fri Jun 21 2019 MEZ001>006-010-011-031-032-220700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 248 AM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-220700- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 248 AM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-220700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 248 AM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.